Mississippi, 2006

Damaging Wind in Mississippi, July 22, 2006

July 22, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 2:38 PM CST, 2 minutes earlier.

Area forecast discussion, Jul 22, 2:38 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SAT JUL 22 2006

.DISCUSSION...
A PATTERN CHANGE HAS OCCURRED OVER THE ARKLAMISS. THE RIDGE HAS BEEN
DISPLACED BY UPPER TROUGHING WHICH IS STEERING A HEALTHY FRONT
ACROSS THE AREA. THE PRIMARY FORCING OVER THE NEXT COUPLE OF PERIODS
WILL BE FOCUSED AT LOWER LEVELS WITH DRIER AND COOLER WEATHER
DEVELOPING NORTH OF THE FRONT AND SCATTERED DIURNAL THUNDERSTORM
DEVELOPMENT TO ITS SOUTH. THE FRONT HAS BEEN SLOWLY EDGING SWD THIS
AFTERNOON BUT HAS BEEN PRECEDED BY A PREFRONTAL TROUGH THAT HAS BEEN
THE FOCUS FOR STRONG...INTERMITTENTLY SEVERE...CONVECTION THIS
AFTERNOON. THE COLD FRONT WILL DRIFT INTO SERN ZONES AFTER
MIDNIGHT...STALLING OVER THE SE CORNER OF THE FORECAST AREA BENEATH
NEARLY PARALLEL FLOW AT MID/UPPER LEVELS. DEEP MOISTURE WILL REMAIN
ON PLACE OVER SRN ZONES SUNDAY SOUTH OF THE FRONT. THE CHANCE OF
AFTERNOON AND EVENING CONVECTION SOUTH OF THE BOUNDARY WILL BE
ENHANCED SLIGHTLY BY WEAK DIFFLUENT FLOW ALONG THE SRN FRINGES OF
THE UPPER TROUGH.

COOLER TEMPERATURES WILL BE IN STORE FOR ALL AREAS...PARTICULARLY
FOR NRN ZONES WHERE THE DRIEST AND COOLEST AIR MASS SETTLES. BETWEEN
A POST FRONTAL AIR MASS OVER NRN ZONES AND AFTERNOON CONVECTION
SOUTH ALL AREAS WILL SEE COOLER TEMPERATURES SUNDAY AFTERNOON.

IN THE LONGER TERM...ON MONDAY BOUNDARY GRADUALLY BEGINS TO
DISSIPATE ACROSS FORECAST AREA. DRIER AIR WILL HOLD FIRM OVER NW
HALF OF FORECAST AREA...LEADING TO WELL BLO CLIMO POPS. COMBINATION
OF RESIDUAL MOISTURE AND DAYTIME HEATING OVER THE SOUTHEAST ZONES
MAY LEAD TO SOME ISOLATED TO SCATTERED AFTERNOON CONVECTION...AND
WILL GO WITH NEAR CLIMO POPS THESE AREAS. HIGHEST POPS WILL BE ALONG
I-59 CORRIDOR WHERE GFS SHOWS K INDICES IN EXCESS OF 35 AND PW/S AOA
2 INCHES. ENSEMBLE GUIDANCE SHOWS OP GFS WAS A LOW MEMBER AS FAR AS
POPS THIS AREA AND WITH 06Z GFS TRENDING WETTER...HAVE WENT A LITTLE
HIGHER WITH POPS THIS AREA FOR MONDAY AFTERNOON.

BEYOND MONDAY...MED RANGE MODELS GENERALLY AGREE THAT UPPER TROUGH
OVER EASTERN US WILL GRADUALLY FILL AND LIFT OUT TO THE NE.
HOWEVER...WEAKNESS IN RIDGE AND LOWER HEIGHTS FORECAST TO PERSIST
ACROSS OUR REGION THROUGH THURSDAY. AS MOISTURE BUILDS BACK NORTH
AFTER FRONT DISSIPATES...THIS WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS/STORMS AT MIDWEEK. WITH K INDICES IN THE MID TO UPPER 30S
AND PW VALUES AOA 2 INCHES...EXPECT ABOVE CLIMO RISK FOR SHRA/TSRA
DURING THIS PERIOD...ESPECIALLY WED/THU FROM I-55 CORRIDOR WEST
WHERE BEST MOISTURE/INSTABILITY FORECAST. FRI INTO NEXT
WEEKEND...500 MB HEIGHTS BUILD AND MID 590 DM HIGH CENTERS LOOK TO
DEVELOP OVER TX AND OFF SE US COAST. FORECAST AREA STILL IN A BIT OF
A WEAKNESS BETWEEN THOSE TWO HIGH CENTERS...SO WOULD EXPECT THAT
DAYTIME HEATING COMBINED WITH MOIST ATMOSPHERE SHOULD RESULT IN SOME
LOW END SCATTERED...SLOW MOVING AFTERNOON CONVECTION DURING THIS
PERIOD. NEAR CLIMO POPS SEEM REASONABLE.

WITH REGARD TO TEMPERATURES...A GRADUAL WARMING TREND SHOULD
RETURN...WITH AFTERNOON MAXES REACHING THE MID 90S...AND MUGGY
OVERNIGHT LOWS IN THE MID 70S...MOST AREAS AGAIN BY THE END OF THE
WORK WEEK. GFS MOS TEMPS SEEM REASONABLE...EXCEPT WENT ABOVE
GUIDANCE FOR MAXES IN THE EAST...EVEN WITH SOME RAIN NEXT FEW DAYS
EXPECT THAT GFS MOS WILL CONTINUE TO UNDERESTIMATE EFFECT LONG TERM
DROUGHT HAS BEEN HAVING ON DIURNAL RANGES THIS AREA.

&&

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS OVER AREAS ALONG AND SOUTH OF
INTERSTATE 20 THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL WILL OCCUR WITH STRONG TO SEVERE WIND GUSTS TO
60 MPH AND THE POTENTIAL FOR NICKEL SIZED HAIL. STORMS WILL DIMINISH
FROM THE NORTH THIS EVENING...PERSISTING OVER SRN ZONES THROUGH
10 PM. AREAS OF MVFR FOG WILL BE POSSIBLE...MAINLY S OF INTERSTATE
20 OVERNIGHT. VFR CONDITIONS ON TAP FOR MOST AREAS SUNDAY WITH THE
EXCEPTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND
SOUTH OF HIGHWAY 84 SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  91  67  93 /  43  17  18  18
MERIDIAN      69  91  68  91 /  43  25  23  26
VICKSBURG     70  91  65  93 /  35  12  15  15
HATTIESBURG   72  92  71  91 /  51  47  38  35
NATCHEZ       70  90  68  89 /  45  33  21  14
GREENVILLE    66  89  64  92 /  16   3  11  10
GREENWOOD     65  89  65  91 /  20   5  12  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/08
Hazardous weather outlook, Jul 22, 2:26 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT SAT JUL 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
326 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA...
MAINLY ALONG AND SOUTH OF A LINE FROM JONESVILLE TO CANTON TO
DEKALB. DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE
POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING.

A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR AREAS NORTH OF THIS
LINE BUT SOUTH OF HIGHWAY 82 THROUGH SUNSET.

A HEALTHY COLD FRONT WILL CONTINUE TO DROP SLOWLY TO THE SOUTH
ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE FRONT WILL
PROVIDE ADDITIONAL LIFT TO THE VERY MOIST AND UNSTABLE AIR MASS
CURRENTLY IN PLACE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY AS THE FRONT APPROACHES AND WILL GRADUALLY DIMINISH IN
ITS WAKE. STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL
TO THE SIZE OF NICKELS WILL  ALSO BE POSSIBLE.

THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTH AS THE FRONT
DRIFTS SOUTHWARD. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE
SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH 10 PM.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER SOUTHEAST
MISSISSIPPI DURING THE AFTERNOON SUNDAY...GENERALLY SOUTH OF
HIGHWAY 84. THE COLD FRONT WILL LINGER ACROSS EXTREME SOUTHEAST
MISSISSIPPI TOMORROW AND MAY LIFT FAR ENOUGH INLAND TO ALLOW A
FEW THUNDERSTORMS IN THAT AREA.

...FLOODING...
AREAS OF TORRENTIAL RAINFALL WILL OCCUR WITH STRONGER
THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL TRACK ALONG
SOME AREAS FOR AN EXTENDED PERIOD OF TIME...PRODUCING STANDING
WATER ON ROADWAYS AND THE POTENTIAL FOR PONDING WATER IN LOW
LYING AREAS. DOWNPOURS IN HEAVIER STORMS MAY ALSO REDUCE
VISIBILITY ALONG ROADWAYS. THUNDERSTORMS WILL DIMINISH FROM THE
NORTH AS THE FRONT DROPS ACROSS THE AREA.

...SEASONAL THREATS...
NUMEROUS THUNDERSTORMS SHOULD PROVIDE COOLING RELIEF TO MUCH OF
THE REGION THIS AFTERNOON AND AN INCOMING COLD FRONT WILL SIGNAL
AN END TO PROLONGED EXTREME HEAT. HOWEVER...LOCATIONS IN
NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF
THE I-20 CORRIDOR WILL STILL HAVE TO PUT UP WITH SOME SULTRY
CONDITIONS THROUGH EARLY AFTERNOON TODAY. A HEAT ADVISORY IS NOT
IN EFFECT...BUT HEAT INDEX VALUES IN THESE AREAS COULD STILL
BRIEFLY RANGE FROM 100 TO 105 DEGREES AFTER MIDDAY...AND BEFORE
STORMS COOL CONDITIONS GREATLY LATER IN THE AFTERNOON. CAUTION
SHOULD BE USED WITH MAJOR PHYSICAL EXERTION DURING THE HEAT OF
THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 22, 11:56 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SAT JUL 22 2006

MSZ044-045-221900-
LEAKE-NESHOBA-
1256 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY...

AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR
EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS
WERE DRIFTING SOUTHEAST.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL...
AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN
THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY.

AEG
Special weather statement, Jul 22, 12:01 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT SAT JUL 22 2006

MSZ038-039-221900-
NOXUBEE-WINSTON-
101 PM CDT SAT JUL 22 2006

...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY...
PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL...

AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR
NOXAPATER. THESE STORMS WERE NEARLY STATIONARY.

TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN
THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING
AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED
ROADWAYS.

AEG
Special weather statement, Jul 22, 1:29 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT SAT JUL 22 2006

MSZ043-044-048>050-222030-
HINDS-LEAKE-MADISON MS-RANKIN-SCOTT-
229 PM CDT SAT JUL 22 2006

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE JACKSON METRO
AREA THIS AFTERNOON...

AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR WALNUT GROVE...TO NEAR
GLUCKSTADT...TO NEAR FLORA. THE STORMS WERE MOVING EAST SOUTHEAST
AT 15 MPH.

THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS...
WITH SCATTERED STORMS EVENTUALLY DEVELOPING ACROSS THE REST OF THE
METRO AREA BETWEEN 3 AND 5 PM.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL
WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE
STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH
AND SMALL HAIL.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.

AEG
Special weather statement, Jul 22, 1:58 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 22 2006

MSZ045-046-051-052-222100-
KEMPER-LAUDERDALE-NESHOBA-NEWTON-
258 PM CDT SAT JUL 22 2006

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL
MISSISSIPPI THIS AFTERNOON...

AT 255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR NEWTON...TO NEAR
COLLINSVILLE...TO NEAR MERIDIAN NAS. THE STORMS WERE MOVING EAST
SOUTHEAST AT 15 MPH.

THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL
WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE
STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH
AND SMALL HAIL.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.

AEG
Local storm report, Jul 22, 2:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             3 SE GLUCKSTADT         32.48N 90.06W
07/22/2006  E0.88 INCH       MADISON            MS   LAW ENFORCEMENT

            PENNY TO NICKEL SIZED HAIL NEAR TWIN HARBORS SUBDIVISION.
            REPORTED BY MADISON SO.

&&

GERARD
Special weather statement, Jul 22, 2:38 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SAT JUL 22 2006

MSZ057-058-064>066-072>074-222245-
CLARKE-COVINGTON-FORREST-JASPER-JEFFERSON DAVIS-JONES-LAMAR-MARION-
338 PM CDT SAT JUL 22 2006

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE PINE BELT
REGION THIS AFTERNOON...

AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING ACROSS COVINGTON...JONES...AND
FORREST COUNTIES. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH.

THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL
WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE
STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH
AND SMALL HAIL.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.

AEG

The radar

The Jackson/Brandon,MS radar (KDGX), 18 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
July 22, 2:40 PM CST
Where
Hinds County, Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.333, -90.167

A few trees were blown down in North Jackson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520213.